MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC
Model Number PCO15FX
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Integrity Problem (2978); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Inflammation (1932); Muscle Weakness/Atrophy (1967); Pain (1994); Hernia (2240); Injury (2348); Obstruction/Occlusion (2422); No Code Available (3191); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) ( hole in mesh near omentum).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device resulting in an unspecified adverse outcome.Product was used for therapeutic treatment.The patient underwent a ventral hernia repair with mesh.She had revision surgery 3 years and 11 months post-surgery.The patient underwent a robotic assisted lysis of adhesions ventral hernia repair with mesh and removal of old mesh.The patient experienced surgical revision, recurrent hernia, lysis of adhesions due to extensive intra-abdominal adhesions, abdominal pain, hole in mesh near incarcerated omentum, and pain.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of multiple incisional hernias.It was reported that after implant, the patient experienced recurrent hernia, bowel obstruction, mesh migration, contracted mesh, swiss cheese defect, adhesions, abdominal pain, hole in mesh, pain, and diastasis.Post-operative patient treatment included surgical revision, removal of mesh, lysis of adhesions and repair of recurrent incisional hernia with symbotex mesh.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of multiple incisional hernias.It was reported that after implant, the patient experienced recurrent hernia, extensive intra-abdominal adhesions, abdominal pain, hole in mesh near incarcerated omentum, and pain.Post-operative patient treatment included surgical revision, removal of mesh, lysis of adhesions and repair of recurrent incisional hernia with symbotex mesh.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of multiple incisional hernias.It was reported that after implant, the patient experienced recurrent hernia, extensive intra-abdominal adhesions, abdominal pain, hole in mesh near incarcerated omentum, pain, and some diastasis.Post-operative patient treatment included surgical revision, removal of mesh, lysis of adhesions and repair of recurrent incisional hernia with symbotex mesh.
 
Additional Manufacturer Narrative
Additional information: b5, b7, g1(manufacturer name, first name, last name, street 1, city, region, postal code, email, phone), h6(patient codes), additional codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of multiple incisional hernias.It was reported that after implant, the patient experienced mesh failure, inflammation, incarcerated hernia, recurrent hernia, bowel obstruction, mesh migration, contracted mesh, swiss cheese defect, adhesions, abdominal pain, hole in mesh, pain, and diastasis.Post-operative patient treatment included hospitalization, medication, surgical revision, removal of mesh, lysis of adhesions and repair of recurrent incisional hernia with symbotex mesh.

Brand Name
MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key7182997
Report Number9615742-2018-00162
Device Sequence Number13747429
Product Code FTL
UDI-Device Identifier10884521179783
UDI-Public10884521179783
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2013
Device Model NumberPCO15FX
Device Catalogue NumberPCO15FX
Device Lot NumberPLD00159
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer05/15/2019
05/15/2019
02/02/2022
11/09/2022
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date11/08/2019
01/15/2020
02/27/2022
11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age49 YR
Patient SexFemale
Patient Weight100 KG